Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 494, NWS Jackson, MS

August 29, 2006Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 29, 2006, 4:04 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2006, 4:04 PM CDT (21:04 UTC)
Expired
Aug 29, 2006, 4:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:25 PM CDT, 39 minutes earlier.

Area forecast discussion, Aug 29, 3:25 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE AUG 29 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...LOCAL RADARS SHOW A
LINE OF SHOWERS AND THUNDERSTORMS THAT HAS FORMED ALONG A BOUNDARY
WELL AHEAD OF THE APPROACHING COLD FRONT. THIS LINE OF STORMS WAS
ALONG THE NATCHEZ TRACE AND DRIFTING EAST INTO AN AREA THAT SAW THE
GREATEST HEATING TODAY. INSTABILITY AND THE PROXIMITY OF THE
ENTRANCE REGION TO AN UPPER JET STREAK MAY LEAD TO A FEW STRONG
STORMS THIS AFTERNOON INTO THIS EVENING. WL MENTION THIS POSSIBILITY
IN THE HWO. ELSEWHERE... ADDITIONAL ISOLATED STORMS WERE NOTED ALONG
THE COLD FRONT NEARING SOUTHEAST ARKANSAS. ISOLATED CONVECTION ALONG
THE FRONT IS EXPECTED TONIGHT AS THE FRONT DRIFTS INTO THE CWA. MOST
OF THE RAIN WILL BE OVER IN THE DELTA BY MIDNIGHT. COOLER AIR BEHIND
THE FRONT WILL HELP OVERNIGHT LOWS DIP INTO THE LOWER 60S IN THE
DELTA AGAIN WEDNESDAY MORNING. BY WEDNESDAY MORNING THE FRONT IS
EXPECTED TO BE DRAPED ACROSS CENTRAL MISSISSIPPI AND DRIFT INTO
SOUTHEAST MISSISSIPPI DURING THE AFTERNOON. THE UPPER TROUGH AXIS
WILL MOVE OVER THE CWA WEDNESDAY AND HELP PUSH THE COLD FRONT SOUTH
OF OUR AREA BY WEDNESDAY EVENING. HAVE SIDED WITH THE LATEST
GUIDANCE AND KEPT POPS FOR WEDNESDAY GENERALLY ALONG AND SOUTHEAST
OF THE NATCHEZ TRACE. COOLER AND DRIER AIR SURFACE AND ALOFT SHOULD
WILL HELP THE WHOLE CWA DROP INTO THE 60S WEDNESDAY NIGHT. /22/

.LONG TERM...THURSDAY THROUGH TUESDAY...MORE PLEASANT FALL TYPE
WEATHER IS ONE THE WAY FOR THE FIRST PART OF THE EXTENDED PERIOD AS
A COLD FRONT MOVES THROUGH THE AREA AND USHERS IN MUCH DRIER AND
SLIGHTLY COOLER AIR INTO THE REGION. THERE IS REAL GOOD AGREEMENT BY
THE MEDIUM RANGE MDLS WITH THIS SETUP AND CONFIDENCE IS QUITE HIGH.
IN THE LATTER PART OF THE EXTENDED THINGS BECOME A LITTLE LESS
CERTAIN BUT MDLS ARE SUGGESTING AN UPPER LOW WILL CUT OFF OVER THE
PLAINS THIS WEEKEND.

THU THROUGH SAT COOLER AND DRIER CONDITIONS WILL BE FELT OVER THE
ENTIRE ARKLAMISS. AS THE COLD FRONT PUSHES WELL SOUTH AND EAST OF
THE AREA LL FLOW WILL BECOME MORE NRLY AND SHOULD REMAIN THIS WAY
UNTIL THROUGH SAT. ALOFT THE UPPER TROUGH WILL SLOWLY PUSH INTO THE
ERN CONUS. BOTH OF THESE FEATURES WILL HELP PUSH IN MUCH DRIER AIR
WITH ONLY AFTERNOON CU EXPECTED DURING THIS TIME. SKIES WILL BE
CLEAR AT NIGHT AND WITH LOWER DEWPOINTS YOU CAN EXPECT TO SEE LOWS
IN THE 60S ACROSS THE ENTIRE AREA. AS FOR HIGHS LL TEMPS WILL BE
COOLER...H925 TEMPS OF 17-20C AND H85 TEMPS OF 14-15. THIS WILL
TRANSLATE INTO HIGHS ONLY IN THE MID TO UPPER 80S. GUI AGREES WITH
THESE TEMPS FOR THE MOST PART. THE ONLY DAY I WILL DEVIATE FROM GUI
WILL BE TO COOL FRI HIGHS DOWN A DEGREE...MAINLY ACROSS THE NORTH.
WILL CONTINUE TO KEEP THE DRY POPS WHICH IS SLIGHTLY BELOW GUI.

SUN APPEARS TO BE THE TRANSITION DAY AS THE LOW DEEPENS AND SINKS IN
TO THE CNTRL PLAINS. THE OLD TROUGH OVER THE ERN CONUS WILL LIFT OUT
AND MOISTURE WILL SLOWLY BEGIN TO RETURN. STILL DONT EXPECT MUCH IN
THE WAY OF CONVECTION AS MOISTURE WILL STILL BE LIMITED AND WE WILL
SEE SUBSIDENCE AS THE E COAST TROUGH LIFTS OUT.

LATE THIS WEEKEND AND THE BEGINNING OF NEXT WEEK A LARGE UPPER LOW
LOOKS TO CUT OFF OVER THE PLAINS STATES. THIS COULD CAUSE THINGS TO
BE A LITTLE MORE ACTIVE AS IT TRIES TO SEND A FEW DISTURBANCES AND
ANOTHER FRONT THROUGH THE AREA. WITH THE FORECAST A LITTLE MORE
UNCERTAIN AT THIS TIME WILL JUST STICK WITH GUI FOR BOTH POPS AND
TEMPS SUN THROUGH THROUGH TUE. /CAB/

&&

.AVIATION...GREATEST COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL BE IN THE SOUTHEAST WHERE A PREFRONTAL BOUNDARY IS
MOVING THROUGH. THIS AREA SHOULD SEE VFR CONDITIONS AFTER 02Z WED.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT IN THE NORTHWEST
AS THE COLD FRONT DROPS INTO THE AREA. MVFR CONDITIONS ALONG WITH
AREAS OF IFR CONDITIONS WILL BE POSSIBLE BY 09Z IN THE SOUTHEAST AND
WILL LAST UNTIL 14Z. /22/
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  87  66  86 /  19  25  14   0
MERIDIAN      70  89  65  87 /  21  38  21   0
VICKSBURG     70  87  65  89 /  16  16  11   0
HATTIESBURG   73  90  69  89 /  34  47  17   0
NATCHEZ       70  86  65  85 /  26  23   8   0
GREENVILLE    66  87  63  87 /  10   7  11   0
GREENWOOD     66  87  64  86 /  10  11  14   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION:22
LONG TERM:CAB
Hazardous weather outlook, Aug 29, 2:38 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT TUE AUG 29 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301938-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
238 PM CDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF EAST MISSISSIPPI. THIS AREA IS
GENERALLY EAST OF INTERSTATE 55.

ABUNDANT SUNSHINE THIS MORNING IN EAST MISSISSIPPI HAS HELPED
INCREASE THE INSTABILITY OVER EAST MISSISSIPPI. AN UPPER LEVEL
DISTURBANCE AND APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS
THAT WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY SEPTEMBER
6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 29, 3:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT TUE AUG 29 2006

MSZ030-031-033-039-046-292129-
CLAY-KEMPER-LOWNDES-NOXUBEE-OKTIBBEHA-
329 PM CDT TUE AUG 29 2006

...STRONG THUNDERSTORMS EXPECTED TO AFFECT THE GOLDEN TRIANGLE
REGION THROUGH 430 PM...

AT 325 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
MOVING EAST NORTHEAST AT 20 MPH INTO PORTIONS OF EASTERN
MISSISSIPPI. THE STRONGEST STORMS NORTH OF INTERSTATE TWENTY WERE
POISED TO AFFECT LOCATIONS FROM WEST POINT...EAST TO COLUMBUS...
AND THEN SOUTH TO MACON...THROUGH 430 PM. THESE STORMS CAN BE
EXPECTED TO PRODUCE GUSTY WEST WINDS UP TO 45 MPH...SMALL
HAIL...BRIEF HEAVY RAINS OF ONE HALF INCH...AND FREQUENT
LIGHTNING STRIKES.

PERSONS OUTDOORS SHOULD KEEP A CLOSE WATCH FOR THREATENING WEATHER
AND BE PREPARED TO MOVE INDOORS QUICKLY. BE ESPECIALLY AWARE OF OLDER
TREES AND ROTTEN LIMBS WHICH WILL BE MORE PRONE TO FALLING IN STRONG
WIND GUSTS.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:39 PM CDTSevere Thunderstorm WarningJANCovington36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.